• question-icon

    Can sudden vomiting be a reaction to anesthesia?

default
Posted on Sat, 1 Jul 2017 in Medicines and Side Effects
Question: Hello,
I am a 77 yr. old female who had surgery on the 4th and 5th toes a year ago. I requested from the anesthesiologist not to give me the usual dose, I am super sensitive to strong medicines. For 4 days I realized that my scalp was frozen, as well as my intestines. I experienced a sudden spell of vomiting, which happened again 2 days later. I was driven to the ER because I did not know the reason for this.
By now, I do know. Please confirm. XXXX
doctor
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
More info is required.

Detailed Answer:
I read your question carefully and I understand your concern.

So if I understand correctly what you want to confirm is the suspicion that those symptoms are due to the anesthetic used.
I am afraid that some more information would be required. You do not specify what type of anesthesia did you a have, whether epidural injection, spinal injection or general anesthesia. Furthermore the anesthetics used are necessary and their dosages, there are more than one anesthetics in circulation.

Generally speaking I am inclined to believe that the symptoms were not due to the anesthetic. That is because the duration of the symptoms goes beyond the elimination period of most anesthetics. However as I said more of the above information is required.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3655 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Anesthesia

doctor1 MD

I have a lot of nasal congestion (many causes, too many cures to deal with--that probably won t help anyway). I m looking at knee replacement...

doctor1 MD

i have copper t for 3 yrs. i have heavy bleeding during periods.
when i consulted DR. they checked and said that i thread is not found .
so i need...

doctor1 MD

I am taking Zerodol cr as doctor has adviced for the treatment of osgoods schlatter disease. I got to know that it is pain reliefing and anti...

doctor1 MD

I am trying to find a pain management doctor in the frederick md or greencastle pa are that will agree to the medications that I am on and won t...

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed...

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

hi im having a kidney stone removed and a new stent put in but i found out i have an enlarged heart i was told that you cant use anasthsia on an...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Olsi Taka
  • Q - What causes microvascular ischemic disease?

  • Q - Suggest treatment for severe headaches

  • Q - Can Lipitor cause brain damage?

  • Q - What causes severe migraine while on Cymbalta and Xanax?

  • Q - What are the signs and symptoms of brain aneurysm?

  • Q - What does intense pain in the temple suggest?

  • Q - What causes intense fatigue, tingling sensation in the feet and leg pain?

  • Q - What causes agitation and inappropriate sexual behavior while having...

  • Q - Suggest remedies for muscle pain, dizziness and constipation when...

  • Q - Can stress cause cyanotic discoloration on the extremities?

backtotop2